On scale-invariant parametric families of functions
In this paper, we attempt to characterize parametric families of functions such that the statement “a function is an element of the parametric family” is meaningful with respect to a given scale of measurement (a statement is said to be meaningful if its truth or falsity is unchanged when admissible transformations are applied to all of the scales in the statement). A few special cases of the problem are solved for nominal, ordinal, and some quantitative scales. As economic applications, axiomatizations of homothetic production functions and the Cobb–Douglas production function are given.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Roberts, Fred S. & Rosenbaum, Zangwill, 1986. "Scale type, meaningfulness, and the possible psychophysical laws," Mathematical Social Sciences, Elsevier, vol. 12(1), pages 77-95, August.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:47:y:2011:i:4:p:500-507. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.